Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 189, NWS Nashville, TN

July 27, 2005Cheatham County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 27, 2005, 12:07 PM CDT for Cheatham County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2005, 12:07 PM CDT (17:07 UTC)
Expired
Jul 27, 2005, 12:30 PM CDT
In force
23 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Cheatham County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1742 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1742 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 271707
SVROHX
TNC021-271730-
/O.NEW.KOHX.SV.W.0189.050727T1707Z-050727T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1207 PM CDT WED JUL 27 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHEATHAM COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF ASHLAND CITY

* UNTIL 1230 PM CDT

* AT NOON CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHWEST OF ASHLAND
  CITY...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ASHLAND CITY BY 1225 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3643 8721 3626 8730 3613 8698 3634 8687

$$

END/ORCHANIAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 9:07 AM CDT, 3 hours earlier.

Area forecast discussion, Jul 27, 9:07 AM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
907 AM CDT WED JUL 27 2005

.DISCUSSION...
13Z SURFACE ANALYSIS PLACES COLD FRONT STILL NORTH OF THE OHIO RIVER
EXTENDING FROM THE EASTERN GREAT LAKES REGION SOUTHWEST THROUGH
OHIO, SOUTHERN INDIANA, SOUTHERN ILLINOIS, ACROSS THE BOOTHEEL OF
MISSOURI, AND INTO NORTHERN ARKANSAS. A NARROW BAND OF LOW CLOUDS AND
PRECIPITATION WAS LOCATED ALONG AND JUST BEHIND THE FRONT. A LARGE
HIGH PRESSURE AREA WAS CENTERED OVER THE CENTRAL PLAINS COVERING MOST
OF THE CENTRAL U.S. ACROSS MIDDLE TENNESSEE...HOT AND HUMID
CONDITIONS CONTINUED OVERNIGHT AND THROUGH THE MORNING HOURS. AT 9
AM THIS MORNING...TEMPERATURES WERE ALREADY IN THE 80S WHILE DEW
POINTS REMAINED IN THE LOWER 70S. NO HEAT ADVISORY IN EFFECT TODAY
AS AN INCREASE IN CLOUD COVER AND SCATTERED SHOWERS ARE EXPECTED BY
EARLY AFTERNOON.

.FORECAST...
MODELS SUGGEST THE COLD WILL CONTINUE TO PUSH SOUTH AND EAST REACHING
NORTHWEST MIDDLE TENNESSEE SHORTLY AFTER NOON. EXPECT MUCH NEEDED
RAIN TO SPREAD FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON AND
EVENING HOURS. RAINFALL AMOUNTS COULD BE A LITTLE DISAPPOINTING AS
HPC QPF INDICATE TOTALS WILL LESS THAN ONE HALF INCH ACROSS MOST OF
THE FORECAST AREA. THE FRONT IS FORECAST TO MAKE IT INTO THE
DEEP SOUTH BY FRIDAY MORNING AS HIGH PRESSURE BUILDS INTO THE
TENNESSEE VALLEY.

WILL UPDATE CURRENT ZFP TO CHANGE WORDING IN FIRST PERIOD.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

05
Hazardous weather outlook, Jul 27, 5:30 AM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED JUL 27 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-281030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY OVER THE MID STATE.  A
FEW ISOLATED STORMS MAY PRODUCE ISOLATED DAMAGE FROM THUNDERSTORMS
WINDS ALONG WITH LOCALIZE URBAN AND SMALL STREAM FLOODING POSSIBLE.
HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THIS THURSDAY AND NEXT MONDAY THROUGH TUESDAY THERE WILL BE A 20
TO 30 PERCENT CHANCE OF THUNDERSTORM ACTIVITY. BUT...WIDESPREAD
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED.

31

In the hours before

Special weather statement, Jul 27, 11:58 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT WED JUL 27 2005

TNZ007-008-027-271745-
DAVIDSON-ROBERTSON-SUMNER-
1158 AM CDT WED JUL 27 2005

A STRONG THUNDERSTORM WITH GUSTY WINDS OF 35 TO 40 MPH AND
POSSIBLY SMALL HAIL WAS MOVING THROUGH EXTREME SOUTHERN ROBERTSON
COUNTY AND NORTHWEST DAVIDSON COUNTY NEAR JOELTON. THIS
STORM WAS MOVING EAST AT 15 MPH AND WILL BE APPROACHING OLD
HICKORY...GOODLETTSVILLE AND THE HENDERSONVILLE AREA BETWEEN 1230
TO 1245 PM.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 12:33 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson27 min
Jul 27, 12:36 PM CDTSevere Thunderstorm WarningOHXMacon24 min
Jul 27, 1:06 PM CDTSevere Thunderstorm WarningOHXMacon24 min
Jul 27, 1:13 PM CDTSevere Thunderstorm WarningOHXPerry47 min
Jul 27, 1:30 PM CDTSevere Thunderstorm WarningOHXMacon, Trousdale45 min
Jul 27, 1:34 PM CDTSevere Thunderstorm WarningOHXWilson41 min
Jul 27, 1:40 PM CDTSevere Thunderstorm WarningOHXHickman35 min
Jul 27, 1:44 PM CDTSevere Thunderstorm WarningOHXSmith31 min
Jul 27, 2:07 PM CDTSevere Thunderstorm WarningOHXHickman23 min
Jul 27, 2:14 PM CDTSevere Thunderstorm WarningOHXJackson46 min
Jul 27, 2:22 PM CDTSevere Thunderstorm WarningOHXJackson, Overton38 min
Jul 27, 2:47 PM CDTSevere Thunderstorm WarningOHXMaury43 min
Jul 27, 3:19 PM CDTSevere Thunderstorm WarningOHXFentress26 min
Jul 27, 3:25 PM CDTSevere Thunderstorm WarningOHXCumberland35 min
Jul 27, 3:36 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.